Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had implant inserted. Having constant, light bleeding. Can it be controlled by using contraceptive pills additionally?

Hi, I had the contraceptive implant Nexplanon inserted 3 months ago and for the last month have suffered almost constant but VERY light bleeding . This is incredibly irritating as I work long shifts with lots of running around and have to wear a liner all the time which is uncomfortable. I was on the pill cilest (oestrogen and progestogen combined pill) before the implant but often forgot to take it so had the implant instead. I have heard that spotting/bleeding from the implant can be controlled by taking a contraceptive pill additionally whilst on the implant, do you know if cilest is appropritate for this use? I have cilest tablets left from before I stopped taking them and would rather use these than pay for a new prescription. Thank you for your help.
Asked On : Thu, 15 Nov 2012
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN, Maternal and Fetal Medicine 's  Response
Hi Laura
This type of irregular, unpredictable bleeding associated with contraceptives is called Break through bleeding.
This is a common complaint in the first year of implant use.
Before using any medication rule out the possibility of pregnancy.
If it is negative, you can try Ibuprofen or Estrogen tabs. these are better than Estrogen and Progesterone combination tabs.
All the Best.
Answered: Thu, 15 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor